Skip to content
My WebMD Sign In, Sign Up

ADHD in Children Health Center

Font Size
A
A
A

Expert Q&A: ADHD and Diet

An interview with Sheah Rarback, MS, RD

continued...

Q: What can parents do when their child has a decreased appetite from ADHD medication?

Talk to your doctor about the timing of the medication so that it does not interfere with meals. Some drugs do decrease appetite, so it is generally recommended to take the medication after a healthy breakfast. Monitor what he eats for lunch, as you may need to provide a larger after-school snack, when the medication is usually wearing off and the appetite is better.

Getting adequate nutrition is important for growth and development, along with normal weight gain. Parents need to carefully monitor their child’s intake so they don’t lose weight, but before you blame the medication, consider how the child eats when not on drugs.

1 | 2 | 3
Reviewed on April 30, 2009

Today on WebMD

doctor writing on clipboard
ARTICLE
boy writing in workbook
ARTICLE
 
disciplining a boy
ARTICLE
daughter with her unhappy parents
ARTICLE
 
preschool age girl sitting at desk
ARTICLE
Child with adhd
SLIDESHOW
 
father helping son with homework
QUIZ
children in sack race
ARTICLE